With some antibiotics, the answer is a definite no. With most, however, the answer may be a cautious yes. Concerns about alcohol and antibiotics may have their roots in the rubber industry of the 1880s. Around this time, manufacturers began using a chemical known as disulfiram to accelerate the vulcanization of rubber. Soon, rubber workers began experiencing a strange reaction: They became violently ill after drinking alcohol. Patients who took the drug after drinking alcohol developed nausea, vomiting, sweating, flushing, palpitations, headache and a host of other distressing symptoms, and many stopped drinking. The drug is today marketed under the brand name Antabuse. It's sensible to avoid drinking alcohol when taking medication or feeling unwell. But it's unlikely that drinking alcohol in moderation will cause problems if you're taking most common antibiotics. To reduce the health risks associated with drinking alcohol, men and women are advised not to regularly drink more than 14 units a week. Because of this risk, you should avoid alcohol while you're taking these medications. You should continue to avoid alcohol for 48 hours after you stop taking metronidazole and 72 hours after you stop taking tinidazole. Things like mouthwash and other medicines sometimes contain alcohol, so you should also avoid using these while you're taking metronidazole or tinidazole. Some antibiotics have a variety of side effects, such as causing sickness and dizziness, which might be made worse by drinking alcohol.
Ciprofloxacin, also known as Cipro, is a powerful antibiotic drug that is used to treat. You may want to avoid alcoholic beverages while taking ciprofloxacin for a. Ciprofloxacin may also negatively interact with other nutritional items like. Answers question resolved - Posted in ciprofloxacin, alcohol - Answer. to post as "conversational" so that we can interact more with you.